| Model Number |
G57451 |
| Medical Device Problem Codes |
Fracture (1260); Migration (4003)
| Health Effect - Clinical Codes |
Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/26/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported to customer relations via complaint email "during the procedure he used alpha back.I asked him if that device contraindicated in a stent.He declared he didn¿t know whether it was or wasn¿t.I later learned that the alphaback rep was there for the case.He passed the thrombectomy device through the stent and cleared some clot out and images show improvement but clot was noted in the ivc filter.He went back in with the thrombectomy device to clear out the clot in the filter.He stated he turned had the machine as he pushed the device up.After he was done he pulled the device back and noted the stent was potentially fractured/ migrated/ and/ or folded on itself.Ct scan later confirmed that the stent was at least folded on itself." note: zilver vena deployed on (b)(6) by (b)(6) (c20413-1).Got the call from (b)(6).He said the stent went down and clotted off.The lot number in that stent is c1846966.His complaint was that the stent migrated into the ivc during his thrombectomy procedure done on (b)(6) 2022.Answer to additional question: there is no complaint device to return.The complaint was iatrogenic migration of a stent implant 6 days after deployment.This was due to thrombosis of the stent and native vessels a day after stent deployment.
Additional Manufacturer Narrative
Pma/510(k) #: p200023, product code: qan.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
Additional Manufacturer Narrative
Pma/510(k) #: p200023.Product code: qan.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Supplemental report is being submitted due to the completion of image review on 11-june-2022: impression: the complaint of a displaced and telescoped stent is confirmed.The complaint of stent fracture is not confirmed.The inferior and mid stent were pulled superiorly into the ivc by either the alphavac sheath or suction catheter.This telescoped the inferior stent through the proximal stent.Stent thrombosis is confirmed however the veno-occlusive disease history in this patient was likely more complex than a first-time may-thurner lesion thrombosis.This may have predisposed to stent thrombosis.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on (b)(6) 2022.
Additional Manufacturer Narrative
Pma/510(k) #: p200023 product code: qan device evaluation the device evaluation of zvt7-35-120-14-100 device, lot number c1846966 could not be completed as the device or photographic evidence of the device was not returned for evaluation.Lab evaluation ¿ n/a.Document review prior to distribution zvt7 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zvt7 device of lot number c1846966 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1846966.It should be noted that the instructions for use lists stent migration as a potential adverse event and also states the following: ¿use caution when re-crossing a stent to avoid stent damage or migration (ie the use of a balloon has the potential to get caught.¿ there is no evidence to suggest the user did not follow the ifu as the ifu does not give instructions on the use of thrombectomy devices through the stent image review images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression 1.The complaint of a displaced and telescoped stent is confirmed.The complaint of stent fracture is not confirmed.The inferior and mid stent were pulled superiorly into the ivc by either the alphavac sheath or suction catheter.This telescoped the inferior stent through the proximal stent.2.Stent thrombosis is confirmed however the veno-occlusive disease history in this patient was likely more complex than a first-time may-thurner lesion thrombosis.This may have predisposed to stent thrombosis root cause review a definitive root cause could not be established from the available information.A possible root cause could be the use of a thrombectomy device and the presence of thrombosis in the location.As per engineering input, though it is not off-label use, it could have caused the stent to migrate.Stent migration is also listed as a known potential adverse event within the ifu.Summary complaint is confirmed as the failure was verified in the image(s).As per image review, the inferior and mid stent were pulled superiorly into the ivc by either the alphavac sheath or suction catheter and it was likely that the veno-occlusive disease history was more complex than a first-time may-thurner lesion thrombosis.According to the initial reporter, the patient required a second procedure another day to prevent permanent impairment/damage.Complaints of this nature will continue to be monitored for potential emerging trends.